Sat | Sep 23, 2017

Doctor's Advice: 'He keeps pulling out'

Published:Saturday | February 13, 2016 | 2:00 AM

Q: Doctor, I just do not understand my boyfriend. I love him and he says he loves me. We are both 18. We were virgins when we met, or, at least, he claimed that he had never had sex before.

Sexual intercourse with him is pretty good - for around five minutes. The thing I find strange, however, is this. Whenever he is near to reaching his climax, he suddenly 'pulls out' of me. It seems like he just doesn't want to discharge in me. I find this a little hurtful. It prevents me from being satisfied!

Every single time he just wants to ejaculate over my breasts or my bottom - and oftentimes over my face. That is the thing I really dislike, Doc!

I would like to know why he is doing this. Thank you.

A: Well, there are two possible factors here.

First, it may just be that he doesn't want to get you pregnant, so he is withdrawing in an effort to avoid conception. That is called coitus interruptus, which is Latin for 'interrupted sex'. Many couples use it, but it is not very effective.

Second, I suspect that he may be following the example of so many porn movies, which the majority of young men have watched these days. Again and again, these 'blue' films end with the man suddenly pulling out of the woman and climaxing over some part of her body. Most commonly, he chooses the face, and, especially, the lips.

This is completely crazy, but apparently the film-makers do it that way because they believe that the viewers want to see the male climax. Indeed, this sort of ending is referred to in the porn trade as the money shot.

Unfortunately, many young guys have seen that sort of thing going on in sex movies - and they mistakenly think that they should do the same.

My advice is to tell your boyfriend that unless he is willing to do intercourse properly (meaning climaxing inside you), you will not allow him inside at all. Also, I am sure you should get yourself some reliable contraception - like the Pill or the shot, or you could use condoms (male or female).

Finally, you should explain to him that what he has seen guys doing in blue movies is definitely not the normal way of having sex.

 

Q: Dear Doc, I want to conceive, but even though I am doing sex on my most fertile days, I'm not getting pregnant!

I went for a check-up, but they said everything was OK. Can you suggest any ideas, please?

A: The first point is that if you've been trying to get pregnant for a long time, then your partner should get tested. He should have a sperm count done to see if he's producing enough good-quality spermatozoa.

Guys are often unwilling to do this test, but it would be well worth it! In nearly 50 per cent of cases of infertility, the problem lies with the male and not the female.

Second, I don't know what sort of check-up you had, but if it was just a simple vaginal examination, that would not be enough to diagnose whether you are infertile. If you like, you could write to me again and tell me what sort of investigations you have had.

Meanwhile, you should continue having sex round about the day on which you ovulate.

 

Q: I get bad period pain, and my doctor wants me to go on the Pill. Would this help?

A: Very probably. Most brands of Pill will actually abolish menstrual pain in young women. I think you should give it a try.

 

Q: I am a guy of 19. I get a lot of 'wet dreams' - maybe three to four for the week. Is it true that they weaken a guy, Doc?

Also, although I mostly dream about beautiful naked girls, there have been a couple of nights recently where I have dreamt about other guys.

Does this mean I am gay, Doc?

A: Nocturnal emissions (wet dreams) are a normal part of growing up. It is a myth that they will weaken you. They are harmless.

Now, you are fretting because although you dream mostly about pretty girls, there have been a couple of times when the dream has been about other men. This really is no big deal. You see, dreams are crazy things. Aren't they? People dream that they are flying through the sky, or fighting nuclear wars, travelling in space, or battling wild animals. Most of these situations are very unlikely to happen in real life!

In the same way, men have erotic dreams which may involve all sorts of weird types of sex - like maybe with members of their family, or with Martians, or sometimes with other guys. Such dreams do not really mean anything.

So I do not think there is the slightest evidence that you are gay. Matters would be different if you were dreaming every night about sex with males, but that is not the case.

 

Q: I am female, age 19, and I do not know much about sex. Doc, last week I went to a party in Mandeville and am afraid I had too much to drink.

The result was that I let a handsome young guy have sex with me. This was a bad mistake. What really scared me, Doc, was this:

Five minutes after we had finished, I realised that I had my period! Well Doc, I know I have been told that it is not good to have sex during the menses, so has this episode done me any harm?

A: Having sex during the menses does not do a woman any physical harm, so you can quit fretting about that.

However, are you sure that this really was your period? It could be that you were just bleeding from some minor vaginal trauma, which occurred during this sexual episode.

Alternatively, if you were a virgin before that night, the blood might simply have come from the breaking of your hymen.

What concerns me is that this was what they call 'casual sex', so you really should get a check-up for sexually transmitted infections.

 

Q: I'm a guy who just left university, and I am totally hung up about sex. Could this be due to the fact that when I was small, I was 'interfered with' by an adult male?

A: Absolutely. People who were sexually molested when they were small often have difficulties with sex when they grow up. Sometimes, they have great problems in forming normal relationships. That's a tragic consequence of childhood sexual abuse.

What I urge you to do is to find yourself a good psychologist or psychotherapist. This expert can help you talk through your problems and help you come to terms with what happened when you were a defenceless child. Good luck.

 

Q: My girlfriend recently started on the Shot. Now, she is menstruating heavily and almost continuously. Help!

A: Alas, this is sometimes a side effect of the contraceptive injection. She should see a doctor, who will probably put her on a Pill-type hormone to get the menses back to normal. She should also avoid the jab in future unless there is some very good reason for having it.

- Email questions to Doc at saturdaylife@gleanerjm.com and read more in the 'Outlook Magazine' tomorrow.